Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 55, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 8, 2011, 3:24 PM CDT for 4 counties in Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 8, 2011, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lauderdale County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
542
WGUS54 KHUN 082024
FFWHUN
ALC077-083-089-103-082230-
/O.NEW.KHUN.FF.W.0055.110808T2024Z-110808T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
WESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 530 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN
LAUDERDALE...ALL OF LIMESTONE...AND PORTIONS OF WEST CENTRAL
MADISON COUNTIES IN NORTHERN ALABAMA. RADAR ESTIMATES THAT OVER
THE PAST HOUR AND A HALF...TWO INCHES OF RAIN HAS FALLEN IN SOME
AREAS. IN ADDITION...FLASH FLOODING MAY BE EXACERBATED IN URBAN
AREAS WHERE WATER CANNOT RUN OFF QUICK ENOUGH INTO DRAINAGE
CULVERTS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...DECATUR...HUNTSVILLE...MADISON...MERIDIANVILLE...REDSTONE
ARSENAL...ARDMORE...HARVEST...HAZEL GREEN AND TRIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE OVER THE NEXT
TWO HOURS IN THE CENTRAL TENNESSEE VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3499 8655 3458 8656 3458 8660 3455 8666
3458 8668 3458 8672 3455 8676 3458 8690
3458 8699 3466 8711 3469 8711 3473 8714
3478 8727 3501 8731
$$
CA2 follow-up statements
287
WGUS74 KHUN 082212
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 PM CDT MON AUG 8 2011
ALC077-083-089-103-082230-
/O.CON.KHUN.FF.W.0055.000000T0000Z-110808T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-MADISON AL-MORGAN AL-
512 PM CDT MON AUG 8 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MORGAN...
WESTERN MADISON...LIMESTONE AND EASTERN LAUDERDALE COUNTIES UNTIL 530
PM CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OCCURRED FROM THUNDERSTORMS THAT MOVED ACROSS
EASTERN LAUDERDALE...ALL OF LIMESTONE...AND WESTERN MADISON COUNTIES
IN NORTH CENTRAL ALABAMA THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ATHENS...DECATUR...HUNTSVILLE...MADISON...MERIDIANVILLE...REDSTONE
ARSENAL...ARDMORE...HARVEST...HAZEL GREEN AND TRIANA.
IN ADDITION...INDIAN CREEK AT MADISON IS FAST-APPROACHING FLOOD
STAGE. FLOOD STAGE IS 7.5 FEET AND THE LATEST OBSERVATIONS SHOW
INDIAN CREEK AT MADISON SURPASSING 6 FEET AND RISING QUICKLY. STAY
TUNED FOR FURTHER INFORMATION ABOUT INDIAN CREEK!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3499 8655 3458 8656 3458 8660 3455 8666
3458 8668 3458 8672 3455 8676 3458 8690
3458 8699 3466 8711 3469 8711 3473 8714
3478 8727 3501 8731
$$
CA804
WGUS74 KHUN 082230
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
530 PM CDT MON AUG 8 2011
ALC077-083-089-103-082245-
/O.EXP.KHUN.FF.W.0055.000000T0000Z-110808T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-MADISON AL-MORGAN AL-
530 PM CDT MON AUG 8 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MORGAN...
WESTERN MADISON...LIMESTONE AND EASTERN LAUDERDALE COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
STREAMS AND CREEKS HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING
THE FLOOD THREAT. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THE
SAME AREAS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3499 8655 3458 8656 3458 8660 3455 8666
3458 8668 3458 8672 3455 8676 3458 8690
3458 8699 3466 8711 3469 8711 3473 8714
3478 8727 3501 8731
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:17 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 8, 3:17 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT MON AUG 8 2011
.MESOSCALE UPDATE...
OUTFLOW BOUNDARIES AND WAVE STRUCTURES SENT OUT FROM THE MCS THAT
DECAYED OVER SOUTHERN MISSOURI THIS MORNING WORKED THEIR WAY TOWARD
THE MEMPHIS REGION THIS AFTERNOON. AS THE WAVE PROGRESSED INTO
WESTERN TN...IT WAS OBSERVED ON SATELLITE IMAGERY TO INTERACT WITH
WEAK CU FIELDS NEAR THE MS RIVER. IT IS LIKELY THAT THIS PROVIDED
JUST ENOUGH LIFT TO ALLOW THE CAP TO BE BROKEN. RECENT RUC ANALYSIS
AND SHORT TERM GUIDANCE INDICATES A CORRIDOR OF INCREASED CAPE VALUES
EXTENDING FROM N MS TO N GA...WITH VALUES PROGGED TO INCREASE OVER NE
ALABAMA IN THE NEXT COUPLE OF HOURS. WITH FORWARD PROPAGATING CORFIDI
VECTORS DIRECTED TOWARD THE E AND BULK SHEAR VECTORS COMING OUT OF
THE NW...ANY SW-NE ORIENTED LINES HAVE THE GREATER POTENTIAL FOR
DAMAGING WINDS WHILE ADDITIONAL STORMS TRAINING W TO E MAIN AGAIN
LEAD TO ADDITIONAL HYDRO CONCERNS.
&&
.DISCUSSION...
THE HOT AND MUGGY PATTERN WE HAVE HAD FOR THE PAST WEEK OR SO LOOKS
TO FINALLY TAKE A HIT. MODELS ARE ALL IN GOOD AGREEMENT THAT THE MORE
ZONAL MID LEVEL FLOW WILL SLOWLY GIVE WAY TO A PATTERN OF AN EAST
COAST TROF AND RIDGE CENTERED OVER THE ROCKIES...A SLIGHTLY COOLER
SETUP FOR THE SOUTHEAST.
SEVERAL WAVES OF UPPER LEVEL DISTURBANCES WILL ROLL ACROSS THE
DEAMPLIFIED MID LEVEL FLOW AND BRING INCREASED PRECIP CHANCES TO THE
TN VALLEY THROUGH TOMORROW NIGHT. A COLD FRONT WILL THEN DRIFT
SOUTHWARD ACROSS THE CWA ON WEDNESDAY AND BRING SOME DRIER AIR INTO
THE REGION. DEWPOINTS DROPPING INTO THE MID AND LOWER 60S ON THURSDAY
AND FRIDAY WILL COMBINE WITH TEMPERATURES ONLY TOPPING OUT AROUND 90
TO LEAVE US WITH A NICE END TO THE WEEK. HEAT INDEX VALUES SHOULD
STAY BELOW 100 DEGREES THROUGH THE PERIOD EVEN THOUGH WE WILL WARM UP
SLIGHTLY ON SATURDAY. THIS WILL BE HELPED BY ANOTHER WEAK FRONTAL
PASSAGE ON SUNDAY...WHICH WILL BRING US ANOTHER ROUNDS OF SHOWERS AND
THUNDERSTORMS AND KEEP HIGHS IN THE MID 90S OR LOWER THROUGH THE
BEGINNING OF NEXT WEEK.
&&
.AVIATION...
FROM 18Z TAFS...SEVERAL OPPORTUNITIES FOR SHRA/TSRA WILL EXIST THRU
THE UPCOMING FORECAST PERIOD...WITH ONE REGION OF TSRA CURRENTLY
TRACKING SOUTH OF MSL AND ANOTHER MORE POTENT CELL APPROACHING MSL
FROM THE NW. ALL ACTIVITY WILL MOVE EASTWARD AT 20-25
KNOTS...AFFECTING HSV LATER THIS AFTERNOON. AWW WILL LIKELY BE
REQUIRED AT SOME POINT FOR BOTH TERMINALS...ALONG WITH AMD FOR BRIEF
PERIODS OF IFR CIG/VSBY AND GUSTY SURFACE WINDS ASSOCIATED WITH TSRA.
INDICATIONS ARE THAT THIS DIURNAL ACTIVITY SHOULD DIMINISH BY
09/02Z...WITH ONLY A FEW HIGH CLOUDS LINGERING OVERNIGHT. FOG/MIST
MAY BECOME AN ISSUE...BUT WITH SW SURFACE WINDS EXPECTED TO REMAIN
AROUND 5-7 KNOTS...WILL NOT INDICATE VSBY RESTRICTIONS IN THE
FORECAST ATTM. ANOTHER MORE WIDESPREAD ROUND OF STORMS MAY APPROACH
THE REGION AS EARLY AS 09/10Z...BUT HAVE ONLY INDICATED VCTS/CB DUE
TO UNCERTAINTIES ON TIMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 74 88 71 90 68 / 50 60 20 10 20
SHOALS 74 89 71 92 68 / 50 50 10 10 20
VINEMONT 75 88 70 88 68 / 40 60 20 10 20
FAYETTEVILLE 75 87 69 90 65 / 50 60 20 10 20
ALBERTVILLE 74 88 70 88 68 / 40 70 20 10 20
FORT PAYNE 74 88 69 90 66 / 30 70 20 10 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
TN...NONE.
&&
DISCUSSION...CCC
AVIATION...70/DDHazardous weather outlook, Aug 8, 10:49 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 AM CDT MON AUG 8 2011 ALZ001>010-016-TNZ076-096-097-091015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1049 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE TENNESSEE VALLEY TODAY...ALTHOUGH THE HIGHEST THREAT WILL EXIST FOR LOCATIONS ALONG AND NORTH OF A LINE EXTENDING FROM HALLTOWN...TO PRICEVILLE AND SHERWOOD TENNESSEE. DAMAGING WINDS FROM 60 TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTING STRIKES...AND TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGEST STORMS. LOCALIZED FLASH FLOODING CAN BE EXPECTED AS WELL. OTHERWISE...DANGEROUS HEAT INDICES ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON...BUT ESPECIALLY ACROSS NORTHWEST ALABAMA. HEAT INDICES ARE EXPECTED TO RISE ABOVE 100 FOR MOST LOCATIONS...HOWEVER VALUES OF 105 TO 107 ARE EXPECTED ACROSS NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS IS EXPECTED ON TUESDAY...AS A COLD FRONT MOVES ACROSS THE AREA. OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY...WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY TO THE NORTH OF A LINE EXTENDING FROM HALLTOWN...TO PRICEVILLE AND SHERWOOD TENNESSEE. ACTIVATION IS POSSIBLE FOR THE REMAINDER OF THE AREA. 70/DD
In the hours before
Special weather statement, Aug 8, 12:44 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT MON AUG 8 2011 ALZ002>004-081830- COLBERT-FRANKLIN-LAWRENCE- 1244 PM CDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 130 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS TRACKING ACROSS THE ADVISORY AREA. THE STRONGEST CELL WAS LOCATED NEAR CROOKED OAK...OR 5 MILES WEST OF RUSSELLVILLE. ALL STORMS WERE MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RUSSELLVILLE...COLBERT HEIGHTS. PLEASANT RIDGE...LITTLEVILLE. THARPTOWN...SPRING VALLEY. NEWBURG...LA GRANGE. MT HOPE. HATTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3469 8813 3466 8727 3437 8732 3442 8817 TIME...MOT...LOC 1742Z 273DEG 25KT 3453 8779 70/DD
Special weather statement, Aug 8, 1:30 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CDT MON AUG 8 2011
ALZ001-002-081915-
COLBERT-LAUDERDALE-
130 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 215 PM CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA.
THE STRONGEST CELL WAS LOCATED ABOUT 6 MILES SOUTHWEST OF WALNUT
GROVE...OR 14 MILES NORTH OF IUKA. ALL STORMS WERE MOVING
EAST-SOUTHEASTWARD AT 35 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO...RIVERTON.
WRIGHT.
THREET.
CLOVERDALE...OAKLAND.
UNDERWOOD-PETERSVILLE...ZIP CITY.
SAINT FLORIAN...FLORENCE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8820 3501 8811 3501 8766 3497 8743
3465 8753 3484 8811 3489 8811 3493 8817
3496 8818 3499 8821 3501 8821
TIME...MOT...LOC 1828Z 290DEG 35KT 3499 8810
70/DDSpecial weather statement, Aug 8, 1:36 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
136 PM CDT MON AUG 8 2011
ALZ003-004-007-016-081915-
CULLMAN-FRANKLIN-LAWRENCE-MORGAN-
136 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...FRANKLIN...LAWRENCE AND
MORGAN COUNTIES UNTIL 215 PM CDT...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED NEAR MOULTON. ALL STORMS WERE MOVING EAST AT 25 TO
30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPEAKE.
NEEL...DANVILLE.
BASHAM...MASSEY.
FLINT CITY...BATTLEGROUND.
HARTSELLE...WEST POINT.
PRICEVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3425 8712 3429 8712 3430 8761 3431 8775
3455 8757 3453 8657 3420 8659
TIME...MOT...LOC 1834Z 272DEG 27KT 3449 8726
70/DDLocal storm report, Aug 8, 1:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
151 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG UNDERWOOD-PETERSVILLE 34.87N 87.69W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY RD 6.
0605 PM TSTM WND DMG FLORENCE 34.80N 87.68W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON MARS HILL RD IN FLORENCE.
0610 PM TSTM WND DMG 5 WSW SHEFFIELD 34.72N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG LOCUST SHORES ROAD, REID AVE,
CAARTER DR AND LOCUST LANE. TIME ESTIMATED FROM RADAR.
0615 PM TSTM WND GST 3 SW PHIL CAMPBELL 34.32N 87.74W
08/07/2011 E65.00 MPH FRANKLIN AL TRAINED SPOTTER
55 TO 65 MPH WIND GUSTS ESTIMATED.
0615 PM HAIL FLORENCE 34.80N 87.68W
08/07/2011 M0.88 INCH LAUDERDALE AL EMERGENCY MNGR
NICKEL HAIL NEAR INTERSECTION OF HWY 133 AND HWY 72.
0621 PM TSTM WND DMG 1 E NEW BETHEL 34.65N 87.78W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN. TIME ESTIMATED FROM
RADAR.
0625 PM TSTM WND DMG 3 W ROGERSVILLE 34.83N 87.35W
08/07/2011 LAUDERDALE AL EMERGENCY MNGR
15-20 TREES DOWN IN JOE WHEELER STATE PARK.
0633 PM TSTM WND DMG 4 NNE LITTLEVILLE 34.64N 87.65W
08/07/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON HOUSE. NO INJURIES. TIME ESTIMATED FROM
RADAR.
0635 PM TSTM WND DMG 4 ENE LITTLEVILLE 34.62N 87.62W
08/07/2011 COLBERT AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG COLBURN MOUNTAIN ROAD FROM TOP
OF MOUNTAIN TO VANDIVER HOLLOW ROAD. TIME ESTIMATED FROM
RADAR.
0638 PM TSTM WND DMG 1 SSW LITTLEVILLE 34.58N 87.68W
08/07/2011 COLBERT AL EMERGENCY MNGR
POWERLINES DOWN AND AN BUILDING OVERHANG WAS BLOWN AWAY.
TIME ESTIMATED FROM RADAR.
0745 PM HAIL WEST POINT 34.24N 86.96W
08/07/2011 M0.88 INCH CULLMAN AL TRAINED SPOTTER
NICKEL SIZE HAIL IN WEST POINT.
&&
DJNSpecial weather statement, Aug 8, 2:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 PM CDT MON AUG 8 2011
ALZ005>007-081945-
LIMESTONE-MADISON-MORGAN-
214 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 245 PM CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
ATHENS TO DECATUR TO 11 MILES NORTHEAST OF HARTSELLE...MOVING EAST
AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MOORESVILLE.
COXEY...VALHERMOSO SPRINGS.
TRIANA.
TANNER.
LACEYS SPRING.
WHITESBURG...ATHENS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3470 8659 3449 8641 3448 8651 3450 8653
3454 8655 3448 8657 3448 8678 3466 8711
3469 8711 3473 8715 3477 8722 3476 8727
3478 8728 3491 8688
TIME...MOT...LOC 1913Z 261DEG 16KT 3478 8723 3465 8697
3453 8676
70/DDSpecial weather statement, Aug 8, 3:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT MON AUG 8 2011
ALZ007-016-082030-
CULLMAN-MORGAN-
305 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND FAR SOUTHEASTERN
MORGAN COUNTIES UNTIL 330 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BLOUNTSVILLE...OR 13
MILES SOUTH OF ARAB. THIS STORM WAS MOVING SOUTHEASTWARD AT 15 TO 20
MPH.
PENNY SIZE HAIL...WINDS FROM 50 TO 60 MPH...AND DEADLY CLOUD TO
GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLY POND...BAILEYTON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3425 8686 3439 8676 3433 8658 3430 8658
3430 8648 3427 8645 3425 8647 3424 8652
3423 8652 3420 8655 3419 8655 3412 8662
TIME...MOT...LOC 2003Z 180DEG 0KT 3413 8651
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:14 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 21 min |
| Aug 7, 7:20 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 40 min |
| Aug 7, 7:50 PM CDT | Special Weather Statement | HUN | Cullman | 40 min |
| Aug 7, 8:38 PM CDT | Special Weather Statement | HUN | Jackson | 52 min |
| Aug 7, 8:56 PM CDT | Special Weather Statement | HUN | Franklin | 49 min |
| Aug 8, 2:18 AM CDT | Special Weather Statement | HUN | Colbert | 57 min |
| Aug 8, 3:00 AM CDT | Heat Advisory | HUN | Colbert, Franklin, Lauderdale, Lawrence | 12 hr |
| Aug 8, 4:43 AM CDT | Special Weather Statement | HUN | Cullman | 47 min |
| Aug 8, 12:44 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 46 min |
| Aug 8, 1:30 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Aug 8, 1:36 PM CDT | Special Weather Statement | HUN | Lawrence, Morgan | 39 min |
| Aug 8, 1:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 54 min |
| Aug 8, 1:56 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 64 min |
| Aug 8, 2:06 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 54 min |
| Aug 8, 2:14 PM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Aug 8, 2:30 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 44 min |
| Aug 8, 2:39 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 66 min |
| Aug 8, 2:43 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 62 min |
| Aug 8, 2:52 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 53 min |
| Aug 8, 3:03 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 117 min |
| Aug 8, 3:05 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Aug 8, 3:17 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 58 min |
| Aug 8, 3:18 PM CDT | Flash Flood Warning | HUN | Cullman, Marshall, Morgan | 118 min |
| Aug 8, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 56 min |
| Aug 8, 3:49 PM CDT | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 101 min |
| Aug 8, 4:10 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 65 min |
| Aug 8, 4:17 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 116 min |
| Aug 8, 4:54 PM CDT | Special Weather Statement | HUN | Cullman | 36 min |
| Aug 8, 5:29 PM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.